January  2015, 2(1): 51-64. doi: 10.3934/jcd.2015.2.51

An elementary way to rigorously estimate convergence to equilibrium and escape rates

1. 

Dipartimento di Matematica Applicata, Università di Pisa, Via Bonanno Pisano

2. 

Instituto de Matemática, UFRJ Av. Athos da Silveira Ramos 149, Centro de Tecnologia, Bloco C Cidade Universitária, Ilha do Fundão, Caixa Postal 68530 21941-909 Rio de Janeiro, RJ, Brazil

3. 

Laboratoire de Mathématiques, CNRS UMR 6205, Université de Bretagne Occidentale, 6 av. Victor Le Gorgeu, CS 93837, 29238 BREST Cedex 3

Received  April 2014 Revised  January 2015 Published  August 2015

We show an elementary method to obtain (finite time and asymptotic) computer assisted explicit upper bounds on convergence to equilibrium (decay of correlations) and escape rates for systems satisfying a Lasota Yorke inequality. The bounds are deduced from the ones of suitable approximations of the system's transfer operator. We also present some rigorous experiments on some nontrivial example.
Citation: Stefano Galatolo, Isaia Nisoli, Benoît Saussol. An elementary way to rigorously estimate convergence to equilibrium and escape rates. Journal of Computational Dynamics, 2015, 2 (1) : 51-64. doi: 10.3934/jcd.2015.2.51
References:
[1]

V. Araujo, S. Galatolo and M. J. Pacifico, Decay of correlations for maps with uniformly contracting fibers and logarithm law for singular hyperbolic attractors, Mathematiche Zeitcrift, 276 (2014), 1001-1048. doi: 10.1007/s00209-013-1231-0.

[2]

W. Bahsoun, C. Bose and G. Froyland, (Eds.), Ergodic Theory, Open Dynamics, and Coherent Structures, Springer Proceedings in Mathematics & Statistics, 70. Springer, New York, 2014. doi: 10.1007/978-1-4939-0419-8.

[3]

W. Bahsoun, Rigorous numerical approximation of escape rates, Nonlinearity, 19 (2006), 2529-2542. doi: 10.1088/0951-7715/19/11/002.

[4]

W. Bahsoun and C. Bose, Invariant densities and escape rates: Rigorous and computable approximations in the $L^{\infty }$, Nonlinear Analysis, 74 (2011), 4481-4495. doi: 10.1016/j.na.2011.04.012.

[5]

V. Baladi and M. Holschneider, Approximation of nonessential spectrum of transfer operators, Nonlinearity Nonlinearity, 12 (1999), 525-538. doi: 10.1088/0951-7715/12/3/006.

[6]

L. Barreira and B. Saussol, Hausdorff dimension of measures via Poincaré recurrence, Comm. Math. Phys., 219 (2001), 443-463. doi: 10.1007/s002200100427.

[7]

C. Bose, G. Froyland, C. Gonzales-Tokman and R. Murray, Ulam's Method for Lasota Yorke maps with holes, arXiv:1204.2329v2

[8]

M. D. Boshernitzan, Quantitative recurrence results, Inv. Math., 113 (1993), 617-631. doi: 10.1007/BF01244320.

[9]

M. Dellnitz and O. Junge, Set oriented numerical methods for dynamical systems, Handbook of dynamical systems, Elsevier, 2 (2002), 221-264. doi: 10.1016/S1874-575X(02)80026-1.

[10]

G. Froyland, Extracting dynamical behaviour via Markov models, in Alistair Mees, editor, Nonlinear Dynamics and Statistics: Proceedings, Newton Institute, (Cambridge 1998), 281-321, Birkhauser, 2001.

[11]

G. Froyland, Computer-assisted bounds for the rate of decay of correlations, Comm. Math. Phys., 189 (1997), 237-257. doi: 10.1007/s002200050198.

[12]

S. Galatolo and I. Nisoli, An elementary approach to rigorous approximation of invariant measures, SIAM J. Appl Dyn Sys., 13 (2014), 958-985. doi: 10.1137/130911044.

[13]

S. Galatolo, Dimension and hitting time in rapidly mixing systems, Math. Res. Lett., 14 (2007), 797-805. doi: 10.4310/MRL.2007.v14.n5.a8.

[14]

S. Galatolo and I. Nisoli, Rigorous computation of invariant measures and fractal dimension for piecewise hyperbolic maps: 2D Lorenz like maps, arXiv:1402.5918 (to appear on Erg. Th. Dyn. Sys.).

[15]

B. Hunt, Estimating invariant measures and Lyapunov exponents, Erg. Th. Dyn. Sys., 16 (1996), 735-749. doi: 10.1017/S014338570000907X.

[16]

G. Keller and C. Liverani, Stability of the spectrum for transfer operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 28 (1999), 141-152.

[17]

O. Ippei, Computer-assisted verification method for invariant densities and rates of decay of correlations, SIAM J. Applied Dynamical Systems, 10 (2011), 788-816. doi: 10.1137/09077864X.

[18]

O. E. Lanford III, Informal remarks on the orbit structure of discrete approximations to chaotic maps, Exp. Math., 7 (1998), 317-324. doi: 10.1080/10586458.1998.10504377.

[19]

A. Lasota and J. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc., 186 (1973), 481-488. doi: 10.1090/S0002-9947-1973-0335758-1.

[20]

C. Liverani, Rigorous numerical investigations of the statistical properties of piecewise expanding maps-A feasibility study, Nonlinearity, 14 (2001), 463-490. doi: 10.1088/0951-7715/14/3/303.

[21]

C. Liverani, Invariant Measures and Their Properties. A Functional Analytic Point of View, Dynamical Systems. Part II: Topological Geometrical and Ergodic Properties of Dynamics. Centro di Ricerca Matematica "Ennio De Giorgi'': Proceedings. Published by the Scuola Normale Superiore in Pisa, 2004.

show all references

References:
[1]

V. Araujo, S. Galatolo and M. J. Pacifico, Decay of correlations for maps with uniformly contracting fibers and logarithm law for singular hyperbolic attractors, Mathematiche Zeitcrift, 276 (2014), 1001-1048. doi: 10.1007/s00209-013-1231-0.

[2]

W. Bahsoun, C. Bose and G. Froyland, (Eds.), Ergodic Theory, Open Dynamics, and Coherent Structures, Springer Proceedings in Mathematics & Statistics, 70. Springer, New York, 2014. doi: 10.1007/978-1-4939-0419-8.

[3]

W. Bahsoun, Rigorous numerical approximation of escape rates, Nonlinearity, 19 (2006), 2529-2542. doi: 10.1088/0951-7715/19/11/002.

[4]

W. Bahsoun and C. Bose, Invariant densities and escape rates: Rigorous and computable approximations in the $L^{\infty }$, Nonlinear Analysis, 74 (2011), 4481-4495. doi: 10.1016/j.na.2011.04.012.

[5]

V. Baladi and M. Holschneider, Approximation of nonessential spectrum of transfer operators, Nonlinearity Nonlinearity, 12 (1999), 525-538. doi: 10.1088/0951-7715/12/3/006.

[6]

L. Barreira and B. Saussol, Hausdorff dimension of measures via Poincaré recurrence, Comm. Math. Phys., 219 (2001), 443-463. doi: 10.1007/s002200100427.

[7]

C. Bose, G. Froyland, C. Gonzales-Tokman and R. Murray, Ulam's Method for Lasota Yorke maps with holes, arXiv:1204.2329v2

[8]

M. D. Boshernitzan, Quantitative recurrence results, Inv. Math., 113 (1993), 617-631. doi: 10.1007/BF01244320.

[9]

M. Dellnitz and O. Junge, Set oriented numerical methods for dynamical systems, Handbook of dynamical systems, Elsevier, 2 (2002), 221-264. doi: 10.1016/S1874-575X(02)80026-1.

[10]

G. Froyland, Extracting dynamical behaviour via Markov models, in Alistair Mees, editor, Nonlinear Dynamics and Statistics: Proceedings, Newton Institute, (Cambridge 1998), 281-321, Birkhauser, 2001.

[11]

G. Froyland, Computer-assisted bounds for the rate of decay of correlations, Comm. Math. Phys., 189 (1997), 237-257. doi: 10.1007/s002200050198.

[12]

S. Galatolo and I. Nisoli, An elementary approach to rigorous approximation of invariant measures, SIAM J. Appl Dyn Sys., 13 (2014), 958-985. doi: 10.1137/130911044.

[13]

S. Galatolo, Dimension and hitting time in rapidly mixing systems, Math. Res. Lett., 14 (2007), 797-805. doi: 10.4310/MRL.2007.v14.n5.a8.

[14]

S. Galatolo and I. Nisoli, Rigorous computation of invariant measures and fractal dimension for piecewise hyperbolic maps: 2D Lorenz like maps, arXiv:1402.5918 (to appear on Erg. Th. Dyn. Sys.).

[15]

B. Hunt, Estimating invariant measures and Lyapunov exponents, Erg. Th. Dyn. Sys., 16 (1996), 735-749. doi: 10.1017/S014338570000907X.

[16]

G. Keller and C. Liverani, Stability of the spectrum for transfer operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 28 (1999), 141-152.

[17]

O. Ippei, Computer-assisted verification method for invariant densities and rates of decay of correlations, SIAM J. Applied Dynamical Systems, 10 (2011), 788-816. doi: 10.1137/09077864X.

[18]

O. E. Lanford III, Informal remarks on the orbit structure of discrete approximations to chaotic maps, Exp. Math., 7 (1998), 317-324. doi: 10.1080/10586458.1998.10504377.

[19]

A. Lasota and J. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc., 186 (1973), 481-488. doi: 10.1090/S0002-9947-1973-0335758-1.

[20]

C. Liverani, Rigorous numerical investigations of the statistical properties of piecewise expanding maps-A feasibility study, Nonlinearity, 14 (2001), 463-490. doi: 10.1088/0951-7715/14/3/303.

[21]

C. Liverani, Invariant Measures and Their Properties. A Functional Analytic Point of View, Dynamical Systems. Part II: Topological Geometrical and Ergodic Properties of Dynamics. Centro di Ricerca Matematica "Ennio De Giorgi'': Proceedings. Published by the Scuola Normale Superiore in Pisa, 2004.

[1]

Jahnabi Chakravarty, Ashiho Athikho, Manideepa Saha. Convergence of interval AOR method for linear interval equations. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 293-308. doi: 10.3934/naco.2021006

[2]

Anna Belova. Rigorous enclosures of rotation numbers by interval methods. Journal of Computational Dynamics, 2016, 3 (1) : 81-91. doi: 10.3934/jcd.2016004

[3]

Hjörtur Björnsson, Sigurdur Hafstein, Peter Giesl, Enrico Scalas, Skuli Gudmundsson. Computation of the stochastic basin of attraction by rigorous construction of a Lyapunov function. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4247-4269. doi: 10.3934/dcdsb.2019080

[4]

Christopher Bose, Rua Murray. The exact rate of approximation in Ulam's method. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 219-235. doi: 10.3934/dcds.2001.7.219

[5]

Xin-Guo Liu, Kun Wang. A multigrid method for the maximal correlation problem. Numerical Algebra, Control and Optimization, 2012, 2 (4) : 785-796. doi: 10.3934/naco.2012.2.785

[6]

H. Merdan, G. Caginalp. Decay of solutions to nonlinear parabolic equations: renormalization and rigorous results. Discrete and Continuous Dynamical Systems - B, 2003, 3 (4) : 565-588. doi: 10.3934/dcdsb.2003.3.565

[7]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[8]

Lunji Song, Wenya Qi, Kaifang Liu, Qingxian Gu. A new over-penalized weak galerkin finite element method. Part Ⅱ: Elliptic interface problems. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2581-2598. doi: 10.3934/dcdsb.2020196

[9]

Rua Murray. Ulam's method for some non-uniformly expanding maps. Discrete and Continuous Dynamical Systems, 2010, 26 (3) : 1007-1018. doi: 10.3934/dcds.2010.26.1007

[10]

Paweł Góra, Abraham Boyarsky. Stochastic perturbations and Ulam's method for W-shaped maps. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1937-1944. doi: 10.3934/dcds.2013.33.1937

[11]

Eric Cancès, Claude Le Bris. Convergence to equilibrium of a multiscale model for suspensions. Discrete and Continuous Dynamical Systems - B, 2006, 6 (3) : 449-470. doi: 10.3934/dcdsb.2006.6.449

[12]

M. Bauer, A. Lopes. A billiard in the hyperbolic plane with decay of correlation of type $n^{-2}$. Discrete and Continuous Dynamical Systems, 1997, 3 (1) : 107-116. doi: 10.3934/dcds.1997.3.107

[13]

Anca Croitoru, Alina GavriluŢ, Alina Iosif, Anna Rita Sambucini. A note on convergence results for varying interval valued multisubmeasures. Mathematical Foundations of Computing, 2021, 4 (4) : 299-310. doi: 10.3934/mfc.2021020

[14]

Lukas Neumann, Christian Schmeiser. A kinetic reaction model: Decay to equilibrium and macroscopic limit. Kinetic and Related Models, 2016, 9 (3) : 571-585. doi: 10.3934/krm.2016007

[15]

Frederike Kissling, Christian Rohde. The computation of nonclassical shock waves with a heterogeneous multiscale method. Networks and Heterogeneous Media, 2010, 5 (3) : 661-674. doi: 10.3934/nhm.2010.5.661

[16]

Eric A. Carlen, Süleyman Ulusoy. Localization, smoothness, and convergence to equilibrium for a thin film equation. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4537-4553. doi: 10.3934/dcds.2014.34.4537

[17]

Benoît Merlet, Morgan Pierre. Convergence to equilibrium for the backward Euler scheme and applications. Communications on Pure and Applied Analysis, 2010, 9 (3) : 685-702. doi: 10.3934/cpaa.2010.9.685

[18]

Christoforidou Amalia, Christian-Oliver Ewald. A lattice method for option evaluation with regime-switching asset correlation structure. Journal of Industrial and Management Optimization, 2021, 17 (4) : 1729-1752. doi: 10.3934/jimo.2020042

[19]

Jia Cai, Junyi Huo. Sparse generalized canonical correlation analysis via linearized Bregman method. Communications on Pure and Applied Analysis, 2020, 19 (8) : 3933-3945. doi: 10.3934/cpaa.2020173

[20]

Rafael Granero-Belinchón, Martina Magliocca. Global existence and decay to equilibrium for some crystal surface models. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 2101-2131. doi: 10.3934/dcds.2019088

 Impact Factor: 

Metrics

  • PDF downloads (80)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]